Geometrically based evaluation of asymptotic root loci

S. K. Wang, M. L. Nagurka, T. R. Kurfess

Research output: Contribution to journalConference articlepeer-review


We investigate the high gain asymptotic behavior of multivariate root loci. The proposed method groups the unbounded root loci of a non-singular m-input/m-output system into several Butterworth patterns as the gain tends toward infinity. A geometric technique is proposed that provides direct realization of these asymptotic Butterworth patterns. Since the method can determine integer as well as non-integer orders of these patterns,the method can be used to identify maldesigned conditions. Finally, the proposed method is extended to optimal root loci and three examples are presented that illustrate the effectiveness of the approach.

Original languageEnglish
Pages (from-to)1-8
Number of pages8
JournalAmerican Society of Mechanical Engineers (Paper)
StatePublished - 1 Dec 1992
Externally publishedYes
EventWinter Annual Meeting - Anaheim, CA, USA
Duration: 8 Nov 199213 Nov 1992


Dive into the research topics of 'Geometrically based evaluation of asymptotic root loci'. Together they form a unique fingerprint.

Cite this